Cancer Home > Velcade Overdose
Vomiting, heart rhythm problems, and internal bleeding could occur if someone receives too much Velcade (bortezomib). However, an overdose on this drug is unlikely to occur, as the injection is given by a healthcare provider. If an overdose does occur, a healthcare provider may administer certain medications or give fluids intravenously (by IV).
Can You Receive Too Much Velcade?Velcade® (bortezomib) is a prescription chemotherapy medication used in the treatment of multiple myeloma, a cancer of the plasma cells, and mantle cell lymphoma, a cancer of the lymph nodes. Just like most medicines, it is possible to use too much Velcade.
Effects of an OverdoseAn intentional overdose with Velcade is unlikely, as the medication is given as an injection by a healthcare provider in a healthcare setting. However, because the dosage is calculated based on an individual's height and weight, a miscalculation could result in too much Velcade being given.
- Nausea and vomiting
- A decrease in the amount of platelets in the blood, which could cause internal bleeding
- Dangerously low blood pressure (hypotension)
- Increased heart rate
- Heart rhythm problems
- Anemia (low red blood cells)
- Numbness, tingling, pain, or burning feelings of the hands or feet